Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
187 Doctors are Online

On medicines for diabetes, asthma, BP, triglycerides, sleep apnea, have elevated liver enzymes, bladder infection post change of medicines. Cause?

Sep 2013
User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1978
Answered : 6162 Questions
I take the following meds: gemmfibrozil,pravastatin,metformin,lovaza,ranitidine,furosemideverapamil,pot chloride,chlorthalidone,enalapril, vit b complex, lantus insulin and humilin r insulin, I am a diabetic over 20 years, have asthma, high trys, high BP etc and sleep apnea, My new doctor changed all my meds cause I have been on the old one for over 20 years and thinking maybe a change would inprove. My AIC last time 45 days of getting on new meds was 8.7 this time it was 9.9, liver was elevated as well as kidneys and now have bladder infection, don't understand what is going on and I do have fatty liver disease could some of the meds cause it
Posted Thu, 13 Jun 2013 in Medicines and Side Effects
Answered by Dr. Het Ram Bishnoi 9 hours later
Thanks for the query to XXXXXXX Forum.

From your medical history, it is evident that you have,
•     Fatty liver non alcoholic,
•     Sleep apnea,
•     Asthma.
Age is 60 years.

First of all we will discuss about the drugs which you are using.
These three drugs are lipid lowering agents.
They decreases the level of,
very low density lipoprotein,
low density lipoprotein( LDL),bad cholesterol
Increase the level of H D L (high density lipoprotein) good cholesterol .
These above mentioned drugs also decrease the fatty infiltration of liver (fatty liver) as in your case.
Already the drugs which you are taking, will reduce the chance of fatty liver.

Lente insulin,
human insulin,
These three drugs are combination therapy for DIABETES .
Metformin also prevents fatty infiltration of liver (fatty liver)
Verapamil and enalapril, both are anti-hypertensive agents and reduce chances of heart attack and angina.
These two drugs act as a diuretic and reduce the fluid retention.
Ranitidine is an antacid, it is given so that these medicines do not induce acidity.
For compensation of potassium loss, due to frusemide , you are taking pot. chlor.

After so many drugs and change of drugs by another doctor as mentioned in your query, the Hb A1C level is still 9.9 %. Upper limit of Hb AIC is 6.5 %, so still your diabetes is not under control. This is the cause of concern.

Before commenting about any disease ( or diseases) I would like to know a few things from you.
•     Please upload the report of ultrasound of liver, Kidney and bladder. Also upload the report of urinalysis for any infection or stone.
•     Color Doppler report of heart with ECHO report.
•     Please mention your weight because obesity, if any can play an important role in diagnosis.
Liver biopsy is used to confirm a liver condition.
Condition of pancreas may play a role in disease.
You have asthma, so you may also experience sleep apnea. Respiratory dysfunction are responsible for sleep apnea.

Hope I have addressed your concerns. Let me know if I can assist you further.
Good luck.
Above answer was peer-reviewed by
Follow-up: On medicines for diabetes, asthma, BP, triglycerides, sleep apnea, have elevated liver enzymes, bladder infection post change of medicines. Cause? 13 hours later
Thank you for the information, my biopsy from 20 years ago is correct, my weight was 300 now 205, and at this time I do have a kidney infection. I will stay with the periodical my doctor has now as I do believe in her. Thank you so much for letting me know the above.
Answered by Dr. Het Ram Bishnoi 13 hours later

It's my pleasure to answer you. You can contact me again for any queries.

Wish you a good health.

Dr. Het Ram
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor